Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Having fever. Blood test and typhoid negative. Done with Paracetamol 650 and resuface. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
My mother aged 52 years has been running fever for last 10 days. Her fever ranges from 99 - 101.5. The blood count is normal and typhoid test is negative. Her fever goes down with Paracetamol 650 and resuface once effect gors off. DOCTOR has avvesed for tests like CBC , LFT, KFT. every test is normal. In Liver function test Serumglutamic oxaloacetate transminase is 70 IU/L & Srum Glutamic pyruvic transminaseis 67 IU/Lwhich is higher side than normal.please suggest.

Posted Wed, 28 Aug 2013 in General Health
Answered by Dr. Sujeet N Charugulla 43 minutes later
Hello XXXXXXX and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Your mother's quest for a diagnosis for fever in the backdrop of SGOT and SGPT levels even if are elevated do indicate one thing - that there is certain ongoing inflammation and repair in the liver that absolutely normal for the body to fight against the injury internally. High levels of these 2 tests do not indicate the health of liver accurately. They serve to reveal only the above.

Her low grade fever and the absence of any positive focus of infection, should be looked into if this is especially more than a week. (10 days here) Apart from infections, do elicit any relevant medical history apart from her controlled hypothyroidism now. Some other conditions need to be ruled out like chronic inflammatory conditions, medications and so forth. Or if she gets only seasonally in the monsoon and goes away without much health loss - then a viral cause which is quite common can be considered. I also do not think of any other endemic diseases apart from malaria which already has been ruled out.

Sometimes, excess weight can also cause this rise. So, controlling this would eventually bring them down. Next in line for discussion here, would be viral infections as indicated above - Hepatitis - but chances are remote as the values would have been in thousands and will die down with immediate treatment.

Do, check up on her thyroid profiles regularly even if TSH has shown low levels now and off on Levothyroxine. I hope she has not been on any other medications apart from this.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet, MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Having fever. Blood test and typhoid negative. Done with Paracetamol 650 and resuface. Suggest? 2 hours later
Hi Sir,

Thanx for your response.
She has only TSH disorder , for what she regularly used to take medicine and tests .
She usually suffer from Fever in rainy/monsoon season , but this time the fever is sustained from last 10 days . Her body weight is 60 Kgs , and Bp is also normal (80/130).
Is this is indication of any major disorder ? What test you suggest to identify that.
Also suggest me a good antibiotic medicine name , presently she is taking Paracetamol Tabs ( Thrice a day).
She is not on any other medication accept TSH.

Answered by Dr. Sujeet N Charugulla 3 hours later
Thanks XXXXXXX for your followup.

No, I cannot be sure without examining her fully about the seriousness of her condition. But, I am sure she would not have anything that serious now, because her most tests are normal. This would mandate a doctor visit.

I really cannot prescribe an antibiotic here due to T&C. I would suggest you to get her a followup visit to convey the same to your physician and get her examined for this fever.

Let me know if there are any more concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor